Alert archive / Alabama / Tornado Warnings in 2009
Tornado Warning 5, NWS Birmingham, AL
NWS Birmingham, AL issued this tornado warning at Jan 6, 2009, 3:53 PM CST for Cherokee County, Alabama. It was in force for 16 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 6, 2009, 3:53 PM CST (21:53 UTC)
- Expired
- Jan 6, 2009, 4:09 PM CST
- In force
- 16 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
County Cherokee County, AL
The radar
The Northeast Alabama radar (KHTX), 85 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 6, 4:00 PM CST | TSTM WND DMG | Centre, AL | SEVERAL TREES WERE BLOWN DOWN ACROSS THE EASTERN HALF OF THE COUNTY. |
| Jan 6, 4:15 PM CST | TSTM WND DMG | Centre, AL | SEVERAL TREES WERE BLOWN DOWN ACROSS THE EASTERN HALF OF THE COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 6, 2:03 PM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.9 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 40 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 473 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 295 m²/s²
- 0-3 km storm-relative helicity
- 391 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KBMX 062153 TORBMX ALC019-062230- /O.NEW.KBMX.TO.W.0005.090106T2153Z-090106T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 353 PM CST TUE JAN 6 2009 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A * TORNADO WARNING FOR... NORTHERN CHEROKEE COUNTY IN NORTHEAST ALABAMA... THIS INCLUDES THE CITIES OF...CENTRE...CEDAR BLUFF... * UNTIL 430 PM CST * AT 354 PM CST...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR GAYLESVILLE...OR NEAR CEDAR BLUFF...MOVING NORTHEAST AT 55 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NEW MOON HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CST TUESDAY EVENING FOR ALABAMA. TO REPORT SEVERE WEATHER... CALL 1-800-856-0758. LAT...LON 3445 8549 3416 8544 3408 8573 3433 8565 TIME...MOT...LOC 2154Z 238DEG 47KT 3432 8549 $$ 10/ARM
2 follow-up statements
000 WWUS54 KBMX 062203 SVSBMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 403 PM CST TUE JAN 6 2009 ALC019-062230- /O.CON.KBMX.TO.W.0005.000000T0000Z-090106T2230Z/ CHEROKEE AL- 403 PM CST TUE JAN 6 2009 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM CST FOR EAST CENTRAL CHEROKEE COUNTY... AT 403 PM CST...THE NATIONAL WEATHER SERVICE CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR HOWELLS CROSSROADS...OR ABOUT NEAR CEDAR BLUFF...MOVING NORTHEAST AT 55 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FULLERTON THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CST TUESDAY EVENING FOR ALABAMA. LAT...LON 3437 8548 3416 8544 3413 8557 3424 8561 TIME...MOT...LOC 2203Z 238DEG 47KT 3424 8549 $$ 10/ARM
000 WWUS54 KBMX 062209 SVSBMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 409 PM CST TUE JAN 6 2009 ALC019-062220- /O.CAN.KBMX.TO.W.0005.000000T0000Z-090106T2230Z/ CHEROKEE AL- 410 PM CST TUE JAN 6 2009 ...THE TORNADO WARNING FOR EAST CENTRAL CHEROKEE COUNTY IS CANCELLED... THE THREAT OF SEVERE WEATHER HAS ENDED. THE STORMS THAT PROMPTED THE WARNING HAVE MOVED OUT OF THE COUNTY. A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CST TUESDAY EVENING FOR ALABAMA. LAT...LON 3437 8548 3416 8544 3413 8557 3424 8561 TIME...MOT...LOC 2210Z 238DEG 47KT 3429 8539 $$ 10/ARM
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Jan 6, 3:28 PM CST, 25 minutes earlier.
Area forecast discussion, Jan 6, 3:28 PM CST, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 328 PM CST TUE JAN 6 2009 .SHORT TERM...TONIGHT SHOWERS AND THUNDERSTORMS CONTINUE ACROSS MUCH OF CENTRAL ALABAMA THIS AFTERNOON. CURRENTLY...A WARM FRONT IS DRAPED ACROSS NORTHEAST CENTRAL ALABAMA...NORTH OF A LINE FROM GADSDEN TO BIRMINGHAM...TO A SURFACE LOW AND COLD FRONT ACROSS WESTERN ALABAMA. AT THIS TIME...COLD FRONT HAS PUSHED EAST OF A LINE FROM TUSCALOOSA TO MERIDIAN MISSISSIPPI. THIS STORM SYSTEM WILL CONTINUE TO SLOWLY SHIFT EASTWARD TONIGHT...SPREADING SHOWERS AND THUNDERSTORMS EASTWARD AS WELL. AHEAD OF THIS SYSTEM...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP IN A MOIST AND UNSTABLE ENVIRONMENT. LOCATIONS ACROSS THE SOUTH THIS AFTERNOON WARMED INTO THE MID 70S...AND SCATTERED SHOWERS ARE DEVELOPING ACROSS THE SOUTHEASTERN HALF OF THE FORECAST AREA. THERE IS POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS ALONG THE FRONT. IF ANY STORMS CAN GET GOING ACROSS THE SOUTHEAST...A FEW OF THOSE COULD ALSO BE STRONG TO SEVERE. SEE BHMHWOBMX FOR FURTHER DETAILS ON THE SEVERE THREAT. 14 .LONG TERM...WEDNESDAY THROUGH MONDAY. LOOKS LIKE ANOTHER SHORT WAVE WILL PASS THROUGH ON WEDNESDAY...THE FINAL KICK TO CLEAR US OUT. A FEW SHOWERS ARE EXPECTED DURING THE DAY. WEDNESDAY NIGHT THROUGH FRIDAY NIGHT IS A TEMPERATURE FORECAST AND USED A BLEND OF GUIDANCE...THICKNESS AND GENEROUS TWEAKING TO GET AVERAGE TO SLIGHTLY ABOVE AVERAGE TEMPERATURES. HIGH PRESSURE WILL SHIFT OFF THE EAST COAST FRIDAY NIGHT WITH MODEST RETURN FLOW AHEAD OF ANOTHER COLD FRONT WHICH IS SCHEDULED TO ARRIVE ON SATURDAY. A FEW SCATTERED SHOWERS WILL BE POSSIBLE FROM LATE SATURDAY MORNING THROUGH THE EARLY EVENING. THE AIRMASS BEHIND THIS FRONT SHOULD BE COOL ENOUGH TO KEEP US AT OR SLIGHTLY BELOW CLIMATOLOGICAL AVERAGE THROUGH MONDAY. SOME UNCERTAINTIES WITH PRECIPITATION CHANCES AT THE END OF THE PERIOD. THE GFS CONTINUES ADVERTISING A LOW COMING OUT OF THE WESTERN GULF BRINGING US ANOTHER GOOD ROUND OF RAIN...OR SOMETHING WINTRY...ON TUESDAY...WHILE THE ECMWF KEEPS US DRY. ENSEMBLES TEND TO FAVOR THE ECMWF HERE. 88 && .AVIATION...18Z TAF DISCUSSION. A WARM FRONT EXTENDS JUST NORTH OF THE I-20 CORRIDOR. NORTH OF THE FRONT...SHOWERS WILL PERSIST THROUGH MUCH OF THE AFTERNOON. AHEAD OF AN APPROACHING COLD FRONT...EXPECT SHOWERS AND THUNDERSTORMS TO INCREASE IN COVERAGE OVER WEST ALABAMA THIS AFTERNOON...AND SPREAD EASTWARD BY EARLY EVENING. AHEAD OF THE COLD FRONT...GUSTY SOUTHERLY WINDS WILL BE POSSIBLE. ALONG THE FRONT...SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE. SOME OF THESE THUNDERSTORMS COULD BE SEVERE. CURRENT THINKING ON FRONTAL TIMING WILL BE 00Z AT TCL...01Z AT BHM AND EET...03Z AT ANB...AND 06Z AT MGM AND TOI. WITH ANY THUNDERSTORMS AND HEAVIER RAIN SHOWERS...LOWERED CEILINGS AND DECREASED VISIBILITIES...WITH LIKELY IFR CONDITIONS...WILL BE POSSIBLE. BRIEF PERIODS OF LIFR CONDITIONS ARE ALSO POSSIBLE. BEHIND THE FRONT...EXPECT LIGHT RAIN TO CONTINUE FOR SEVERAL HOURS...WITH INCREASING CEILINGS BY WEDNESDAY MORNING. OVERALL CONFIDENCE IN TIMING OF THUNDERSTORM DEVELOPMENT IS FAIRLY LOW...AND UPDATES WILL BE LIKELY THROUGH THE AFTERNOON AND EVENING HOURS. 14 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 47 51 33 52 32 / 100 50 10 10 0 ANNISTON 49 54 35 54 33 / 100 50 10 10 0 BIRMINGHAM 47 52 38 55 36 / 100 40 10 10 0 TUSCALOOSA 47 54 37 58 35 / 100 30 0 0 0 CALERA 48 53 37 57 36 / 100 40 0 0 0 AUBURN 53 56 38 57 37 / 100 50 0 0 0 MONTGOMERY 54 57 36 61 37 / 100 40 0 0 0 TROY 55 59 39 63 34 / 90 30 0 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 6 PM TODAY NORTH OF LINE FROM ALICEVILLE...TO BIRMINGHAM...TO CENTRE. LAKE WIND ADVISORY UNTIL 9PM TONIGHT SOUTH OF A LINE FROM LIVINGSTON...TO CLANTON...TO LAFAYETTE. &&
Hazardous weather outlook, Jan 6, 2:22 PM CST, 1 hour 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 222 PM CST TUE JAN 6 2009 ALZ011>015-017>050-071230- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 222 PM CST TUE JAN 6 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED TORNADOES AND DAMAGING WINDS ARE POSSIBLE NEAR AND ALONG THE INTERSTATE 59 CORRIDOR THROUGH 8 PM. FOR AREAS FURTHER SOUTH... SOUTH OF A LINE FROM SELMA TO HEFLIN...THESE HAZARDS ARE POSSIBLE GENERALLY FROM 6 PM UNTIL MIDNIGHT. LOCALLY HEAVY RAINFALL PRODUCING FLASH FLOODING REMAINS POSSIBLE NEAR AND NORTH OF THE INTERSTATE 59 CORRIDOR. SEVERAL OF INCHES OF RAIN HAS ALREADY OCCURRED IN THE PAST 24 HOURS...AND FLASH FLOODING IS LIKELY AS AN ADDITIONAL 2 INCHES OF RAIN IS POSSIBLE THIS AFTERNOON AND TONIGHT. BREEZY CONDITIONS ARE EXPECTED THE REMAINDER OF THE AFTERNOON HOURS. THE WINDS WILL BE STRONGEST ALONG AND SOUTH OF INTERSTATE 20. MAXIMUM WINDS GUSTS WILL APPROACH THE 30 TO 35 MPH RANGE... ESPECIALLY ON OPEN WATERWAYS. THE WINDS WILL SUBSIDE EARLY THIS EVENING. BE ESPECIALLY CAUTIOUS IF TRAVELING IN AN EAST TO WEST DIRECTION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HEAVY RAINFALL ACROSS PORTIONS OF NORTHERN MISSISSIPPI AND NORTHERN ALABAMA WILL PRODUCE MINOR FLOODING...MAINLY ALONG THE TOMBIGBEE AND BLACK WARRIOR RIVER BASINS THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL BE NECESSARY THIS AFTERNOON AND EVENING. 75/LINHARES
In the hours before
Local storm report, Jan 6, 2:34 PM CST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
234 PM CST TUE JAN 06 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0233 PM FLOOD VERNON 33.76N 88.11W
01/06/2009 LAMAR AL EMERGENCY MNGR
AT LEAST 27 ROADWAYS, THROUGHOUT COUNTY WITH FLOODING
OVER ROADS. EIGHT ROADS CLOSED DUE TO WASHOUTS.
ASSESSMENT PROVIDED 1423. CORRECTION FOR TIME
&&
MBAERLocal storm report, Jan 6, 2:47 PM CST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
247 PM CST TUE JAN 06 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND DMG 5 NE INDIAN SPRINGS VIL 33.41N 86.69W
01/06/2009 SHELBY AL EMERGENCY MNGR
DOUBLE TREE CIRCLE AND HICKORY HILL LANE TREES ON POWER
LINES, HWY 119.
&&
MBAERSpecial weather statement, Jan 6, 2:48 PM CST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 248 PM CST TUE JAN 6 2009 ALZ023-034-062115- BIBB-TUSCALOOSA- 248 PM CST TUE JAN 6 2009 ...SIGNIFICANT WEATHER ALERT FOR BIBB AND TUSCALOOSA COUNTIES UNTIL 315 PM CST... AT 246 PM CST...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG THUNDERSTORM NEAR COALING...OR 14 MILES SOUTHEAST OF HOLT...MOVING EAST AT 65 MPH. WINDS UP TO 40 MPH AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... COALING. VANCE. WEST BLOCTON. HEBRON. BRIERFIELD IRONWORKS PARK. THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CST TUESDAY EVENING FOR ALABAMA. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 17/KLAWS
Local storm report, Jan 6, 2:53 PM CST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
253 PM CST TUE JAN 06 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0221 PM FLOOD 3 SW SIPSEY 33.79N 87.12W
01/06/2009 WALKER AL EMERGENCY MNGR
BINGO HALL FLOODED E4FT DEPTH. RPT RCVD 1421 WHY 78 AND
SIPSEY ROAD. VEHICLES SUBMERGED.
&&
MBAERSpecial weather statement, Jan 6, 3:20 PM CST, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 320 PM CST TUE JAN 6 2009 ALZ024>026-062200- JEFFERSON-SHELBY-ST. CLAIR- 320 PM CST TUE JAN 6 2009 ...SIGNIFICANT WEATHER ALERT FOR JEFFERSON...SHELBY AND ST. CLAIR COUNTIES UNTIL 400 PM CST... AT 320 PM CST...THE NATIONAL WEATHER SERVICE IS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SPRINGVILLE TO 5 MILES SOUTHWEST OF WEST BLOCTON...OR ALONG A LINE EXTENDING FROM SPRINGVILLE TO 8 MILES NORTH OF CENTREVILLE...MOVING NORTHEAST AT 50 MPH. WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... IRONDALE. VESTAVIA HILLS. ST. CLAIR SPRINGS. WILTON. VERIZON MUSIC CENTER AT OAK MOUNTAIN. SILURIA. A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CST TUESDAY EVENING FOR ALABAMA. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION.
Special weather statement, Jan 6, 3:36 PM CST, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 336 PM CST TUE JAN 6 2009 ALZ030>033-039-040-062200- DALLAS-GREENE-HALE-MARENGO-PERRY-SUMTER- 336 PM CST TUE JAN 6 2009 ...SIGNIFICANT WEATHER ALERT FOR DALLAS...GREENE...HALE...MARENGO... PERRY AND SUMTER COUNTIES UNTIL 400 PM CST... AT 332 PM CST...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG THUNDERSTORM NEAR CHICKASAW STATE PARK...OR 7 MILES NORTH OF LINDEN...MOVING EAST AT 55 MPH. WINDS UP TO 50 MPH AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... OLD SPRING HILL. DAYTON. FAUNSDALE. UNIONTOWN. CENTRAL MILLS. VALDEN. THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CST TUESDAY EVENING FOR ALABAMA. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 17/KLAWS
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 5, 8:50 PM CST | River Flood Warning | BMX | Greene, Hale, Marengo, Pickens, Sumter | 6 days |
| Jan 6, 7:22 AM CST | Flash Flood Warning | BMX | Blount | 4 hr |
| Jan 6, 7:34 AM CST | Areal Flood Advisory | BMX | Fayette, Lamar, Marion, Walker, Winston | 4 hr |
| Jan 6, 7:43 AM CST | Areal Flood Advisory | BMX | Cherokee, Etowah | 3 hr |
| Jan 6, 9:36 AM CST | River Flood Warning | BMX | Greene, Hale, Marengo, Sumter | 6 days |
| Jan 6, 9:36 AM CST | River Flood Warning | BMX | Greene, Hale, Marengo, Sumter | 9 days |
| Jan 6, 9:51 AM CST | River Flood Warning | BMX | Jefferson, Tuscaloosa, Walker | 4 days |
| Jan 6, 9:56 AM CST | River Flood Warning | BMX | Greene, Hale, Marengo | 9 days |
| Jan 6, 11:04 AM CST | Flash Flood Warning | BMX | Blount, Cherokee, Etowah | 4 hr |
| Jan 6, 11:12 AM CST | Lake Wind Advisory | BMX | Autauga, Barbour, Bibb, Bullock, Chambers, Chilton and 15 more | 10 hr |
| Jan 6, 11:58 AM CST | Areal Flood Advisory | BMX | Fayette, Jefferson, Lamar, Marion, Pickens, Tuscaloosa and 2 more | 4 hr |
| Jan 6, 1:06 PM CST | Flash Flood Warning | BMX | Fayette, Jefferson, Lamar, Marion, Pickens, Tuscaloosa and 2 more | 4 hr |
| Jan 6, 1:37 PM CST | River Flood Warning | BMX | Greene, Hale, Marengo, Sumter, Tuscaloosa | 4 days |
| Jan 6, 1:37 PM CST | Tornado Warning | BMX | Jefferson, Tuscaloosa, Walker | 23 min |
| Jan 6, 1:59 PM CST | Tornado Warning | BMX | Jefferson, Walker | 31 min |
| Jan 6, 2:52 PM CST | Tornado Warning | BMX | Blount, Etowah | 23 min |
| Jan 6, 3:09 PM CST | Flash Flood Warning | BMX | Blount, Etowah, St. Clair | 4 hr |
| Jan 6, 3:14 PM CST | Tornado Warning | BMX | Cherokee, Etowah | 31 min |
| Jan 6, 3:40 PM CST | Flash Flood Warning | BMX | Cherokee | 4 hr |
| Jan 6, 3:45 PM CST | Areal Flood Advisory | BMX | Bibb, Shelby | 3 hr |
| Jan 6, 5:09 PM CST | Flash Flood Warning | BMX | Fayette, Jefferson, Lamar, Marion, Pickens, Tuscaloosa and 2 more | 3 hr |
| Jan 6, 5:27 PM CST | Tornado Warning | BMX | Calhoun, Clay, Cleburne | 33 min |
| Jan 6, 5:49 PM CST | Tornado Warning | BMX | Clay | 26 min |
Nearby
Tornado Warnings in Alabama, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.